A new class of g-inverse of square matrices

Mitra, Sujit Kumar (1968) A new class of g-inverse of square matrices Sankhya - Series A, 30 (3). pp. 323-330. ISSN 0581-572X

Full text not available from this repository.

Official URL: http://sankhya.isical.ac.in/search/30a3/30a3032.ht...


Necessary and sufficient conditions are obtained for a matrix A to have a g-inverse with rows and columns belonging to special linear manifolds. For a square matrix A, a g-inverse, with columns belonging to the linear manifold generated by the columns of A, is denoted by A-C. Such a g-inverse exists if and only if R(A)=R(A2). The following properties of A-C are established: (a) A-C= A(A2)-. (b) For any positive integer m, (A-C)m provides a reflexive g-inverse of Am. (c) If x is an eigenvector corresponding to a nonnull eigenvalue λ of A, x is also an eigenvector of A-C corresponding to its eigenvalue 1/λ. The converse of this result is also true. (d) A special choice of (A2)-=(A3)-A leads to A-C=A(A3)-A which is unique irrespective of the choice of (A3)- and is, in fact, the same as the Scroggs-Odell pseudoinverse (J.SIAM 1966) of A. When R(A)=R(A2), this indeed is a much simpler way of calculating the Scroggs-Odell pseudoinverse compared to the method indicated by its authors. (e) A(A3)-A belongs to the subalgebra generated by A.

Item Type:Article
Source:Copyright of this article belongs to Indian Statistical Institute.
ID Code:32032
Deposited On:30 Mar 2011 12:53
Last Modified:30 Mar 2011 12:53

Repository Staff Only: item control page